Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Castelnuovo-Mumford regularity of Ext modules and homological degree


Authors: Marc Chardin, Dao Thanh Ha and Lê Tuân Hoa
Journal: Trans. Amer. Math. Soc. 363 (2011), 3439-3456
MSC (2000): Primary 13D45
DOI: https://doi.org/10.1090/S0002-9947-2011-05062-2
Published electronically: February 8, 2011
MathSciNet review: 2775813
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Bounds for the Castelnuovo-Mumford regularity of Ext modules, over a polynomial ring over a field, are given in terms of the initial degrees, Castelnuovo-Mumford regularities and the number of generators of the two graded modules involved. These general bounds are refined in the case where the second module is the ring. Other estimates, for instance on the size of graded pieces of these modules, are given. We also derive a bound on the homological degree in terms of the Castelnuovo-Mumford regularity. This answers positively a question raised by Vasconcelos.


References [Enhancements On Off] (What's this?)

  • [CD] M. Chardin, K. Divaani-Aazar, Generalized local cohomology and regularity of Ext modules, J. Algebra 319 (2008), 4780-4797. MR 2416743 (2009c:13043)
  • [CFN] M. Chardin, A. L. Fall and U. Nagel, Bounds for the Castelnuovo-Mumford regularity of modules, Math. Z. 258 (2008), 69-80. MR 2350034 (2009a:13023)
  • [DGV] L. R. Doering, T. Gunston and W. V. Vasconcelos, Cohomological degrees and Hilbert functions of graded modules, Amer. J. Math. 120 (1998), no. 3, 493-504. MR 1623400 (99h:13019)
  • [HaH] D. T. Ha and L. T. Hoa, Castelnuovo-Mumford regularity of some modules, Comm. Algebra 36 (2008), 992-1004. MR 2394265 (2009a:13024)
  • [H] L. T. Hoa, Finiteness of Hilbert functions and bounds for Castelnuovo-Mumford regularity of initial ideals, Trans. Amer.Math. Soc. 360 (2008), 4519-4540. MR 2403695 (2009b:13035)
  • [HHy1] L. T. Hoa and E. Hyry, Castelnuovo-Mumford regularity of initial ideals, J. Symb. Comp. 38 (2004), 1327-1341. MR 2168718 (2007b:13028)
  • [HHy2] L. T. Hoa and E. Hyry, Castelnuovo-Mumford regularity of canonical and deficiency modules, J. Algebra 305 (2006), 877-900. MR 2266858 (2007g:13023)
  • [Na] U. Nagel, Comparing Castelnuovo-Mumford regularity and extended degree: the boderline cases. Trans. Amer. Math. Soc. 357 (2005), no. 9, 3585-3603. MR 2146640 (2006h:13027)
  • [Sc] P. Schenzel, Dualisierende Komplexe in der lokalen Algebra und Buchsbaum-Ringe, Lecture Notes in Mathematics, 907, Springer-Verlag, Berlin-New York, 1982. MR 654151 (83i:13013)
  • [Va] W. V. Vasconcelos, Computational methods in commutative algebra and algebraic geometry. With chapters by David Eisenbud, Daniel R. Grayson, Jürgen Herzog and Michael Stillman. Algorithms and Computation in Mathematics, 2, Springer-Verlag, Berlin, 1998. MR 1484973 (99c:13048)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 13D45

Retrieve articles in all journals with MSC (2000): 13D45


Additional Information

Marc Chardin
Affiliation: Institut de Mathématiques de Jussieu, Université Pierre et Marie Curie, 4, place Jussieu, F-75005 Paris, France
Email: chardin@math.jussieu.fr

Dao Thanh Ha
Affiliation: Department of Mathematics, University of Vinh, Vietnam
Email: thahanh@yahoo.com

Lê Tuân Hoa
Affiliation: Institute of Mathematics, 18 Hoang Quoc Viet Road, 10307 Hanoi, Vietnam
Email: lthoa@math.ac.vn

DOI: https://doi.org/10.1090/S0002-9947-2011-05062-2
Keywords: Castelnuovo-Mumford regularity, local cohomology, canonical module, deficiency module, homological degree.
Received by editor(s): February 6, 2009
Published electronically: February 8, 2011
Additional Notes: The second and third authors were supported in part by the National Basic Research Program (Vietnam). The third author would also like to thank University of Paris 6 for their financial support and hospitality during his visit in 2007 when this work was started.
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society